Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Tallahassee, FL

January 11, 2008Baker County, Early County, Miller County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 11, 2008, 6:24 AM EST for Baker County, Early County, Miller County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2008, 6:24 AM EST (11:24 UTC)
Expired
Jan 11, 2008, 7:00 AM EST
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Baker County, GA, Early County, GA, Miller County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 2:21 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 111126
SVRTAE
GAC007-099-201-111200-
/O.NEW.KTAE.SV.W.0002.080111T1124Z-080111T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 AM EST FRI JAN 11 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAKER COUNTY IN SOUTHWEST GEORGIA...
  EASTERN EARLY COUNTY IN SOUTHWEST GEORGIA...
  MILLER COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF COLQUITT...

* UNTIL 700 AM EST

* AT 620 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COLQUITT...AND
  MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACEDONIA AND 8 MILES NORTH OF BABCOCK BY 630 AM EST...
  BETHANY AND BELLVIEW BY 635 AM EST...
  MIMSVILLE AND COOKTOWN BY 640 AM EST...
  HOGGARD MILL BY 645 AM EST...
  HAWKINSTOWN BY 650 AM EST...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
PARTS OF NORTH FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3114 8448 3112 8450 3108 8451 3108 8491
      3125 8489 3135 8437
TIME...MOT...LOC 1124Z 261DEG 37KT 3122 8473

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:38 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 11, 3:38 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 AM EST FRI JAN 11 2008

.SYNOPSIS...BUSY OVERNIGHT SHIFT ONGOING. THE ANTICIPATED SEVERE WX
FINALLY ARRIVED. THE SRN END OF THE PRE-FRONTAL CONVECTION
RE-ENERGIZED JUST BEFORE REACHING OUR WRN ZONES AND SEVERAL TORNADO
WARNINGS HAVE BEEN ISSUED. AS OF YET, WE HAVE RECEIVED NO REPORTS OF
TORNADOES OR DAMAGE, BUT MORE MAY BE LEARNED COME SUN UP. THE FRONT
HAS MOVED INTO NWRN GA AND IS APPROACHING THE WRN FL PANHANDLE. WE
ARE BEGINNING TO SEE SIGNS OF WEAKENING IN THE LINE. WW 20 WILL
LIKELY BE EXTENDED FOR A SHORT TIME, AND WE WILL REMOVE COUNTIES AS
APPROPRIATE FROM WW 21 AT THAT TIME. THE PRE-FRONTAL BAND OF
CONVECTION IS NOW CROSSING OUR SE AL AND SW GA ZONES.

&&

.SHORT TERM...TODAY-SUN.
THE WEAKENING TREND SHOULD CONTINUE TODAY, BUT MOST OF THE AREA WILL
GET SOME CONVECTION. THE FRONT WILL STALL JUST S OF OUR COASTAL
WATERS TONIGHT AS A SERIES OF WEAK WAVES MOVE NEWD ALONG IT. FOR
THIS REASON, WE WILL KEEP POPS IN THE FORECAST FOR MOST OF THE
WEEKEND. THE MAIN CHANGE TO THE PREVIOUS FORECAST WAS INCLUSION OF
POPS FOR SAT AND SAT NIGHT. THE GFS CLEARS US OUT, BUT THE EURO
SUPPORTS THE SLOWER NAM IN THIS REGARD, SO WE KEPT CHANCE POPS IN
FOR THE SERN HALF OF THE AREA THROUGH SAT NIGHT. IT WILL BE GETTING
COOLER, BUT TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE SHORT TERM.

&&

.LONG TERM...SUN NIGHT-THU.
THE GFS AND EURO WERE IN PRETTY GOOD AGREEMENT THROUGH WED. COLD
HIGH PRESSURE WILL DOMINATE THE WX FROM SUN NIGHT THROUGH TUE. LOW
PRESSURE WILL DEVELOP OVER THE WRN GULF MON NIGHT INTO TUE AND THEN
RACE QUICKLY NEWD TO THE VICINITY OF OUR FORECAST AREA ON WED. BOTH
THE GFS AND EURO BRING THE LOW CENTER ACROSS NW FL ON WED, WITH THE
NEW EURO TRACKING IT SLIGHTLY FURTHER NW THAN THE GFS. WE WENT
SLIGHTLY ABOVE THE MEX POPS FOR THIS PERIOD IN DEFERENCE TO THE
EURO.

&&

.MARINE...TODAY-TUE.
EXERCISE CAUTION CONDITIONS WILL CONTINUE TODAY UNTIL THE FRONTAL
WIND SHIFT. WE WILL THEN SEE SEVERAL DAYS OF OFFSHORE FLOW, POSSIBLY
CREEPING BACK TO EXERCISE CAUTION CRITERIA ON MON. LOOKING AHEAD TO
WED, WINDS COULD INCREASE SUBSTANTIALLY DEPENDING ON THE TRACK AND
STRENGTH OF THE GULF LOW. THE FORECAST FOR WED WILL BE ISSUED THIS
AFTERNOON, BUT WILL LIKELY SHOW AT LEAST ADVISORY CONDITIONS.

&&

.AVIATION...MVFR-IFR CIGS WILL PREVAIL OVERNIGHT IN ADVANCE OF A
LINE OF SHWRS/TSTMS. THE MOST LIKELY TERMINALS TO EXPERIENCE MVFR OR
LOWER VSBYS WILL BE KTLH AND KVLD. THE LINE OF SHWRS/TSTMS WILL
SLOWLY PUSH EAST...AFFECTING KDHN AND KPFN BETWEEN 08Z AND
12Z...KABY AND KTLH BETWEEN 10Z AND 14Z...AND KVLD BETWEEN 12Z AND
16Z...ACCOMPANIED BY WIND GUSTS TO 25 KTS AND IFR VSBYS. WINDS WILL
SHIFT FROM S-SW TO N-NW AFTER FROPA FRIDAY AFTERNOON. THE MVFR CIGS
WILL LINGER INTO THE AFTERNOON FOR THE ERN TERMINALS...WITH VFR CIGS
TO THE WEST.

&&

.FIRE WEATHER...NO RED FLAG CONCERNS TODAY. THE IMPACT OF THE DRIER
AIR WILL BE FELT OVER THE NWRN ZONES SAT AFTERNOON...BUT DURATIONS
OF LOW RH ARE NOT EXPECTED. MAY SEE A FEW HOURS OF LOW RH ACROSS
INLAND PORTIONS OF THE FL BIG BEND SUN AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  69  49  68  43  67 /  70  40  30  30  20
PANAMA CITY  69  49  66  47  65 /  60  30  20  30  10
DOTHAN       64  41  65  39  64 /  40  10  10  20  10
ALBANY       67  42  65  39  66 /  70  20  10  20  10
VALDOSTA     71  51  67  45  67 /  70  40  30  30  20
CROSS CITY   75  56  71  52  69 /  50  40  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...JAMSKI
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jan 11, 5:51 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
551 AM EST FRI JAN 11 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-121100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
551 AM EST FRI JAN 11 2008 /451 AM CST FRI JAN 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A PRE-FRONTAL BAND OF THUNDERSTORMS WILL CONTINUE TO MAKE SLOW
PROGRESS TO THE EAST TODAY. WHILE THE OVERALL THREAT OF SEVERE
WEATHER WITH THIS SYSTEM IS EXPECTED TO DECREASE AS THE DAY
PROGRESSES...THERE IS STILL A CHANCE FOR ISOLATED SEVERE
STORMS...INCLUDING TORNADOES UNTIL AROUND 8 AM EST. THE MOST
ACTIVE PART OF THE LINE OF STORMS WILL BE OVER SOUTHWEST GEORGIA
THIS MORNING. WINDS OVER THE GULF COASTAL WATERS WILL BE OUT OF
THE SOUTH AT 15 TO 20 KNOTS UNTIL THE FRONTAL WIND SHIFT.
MARINERS ARE ENCOURAGED TO EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RAIN CHANCES WILL LINGER ACROSS PARTS OF NORTHWEST FLORIDA AND
SOUTH CENTRAL GEORGIA OVER THE WEEKEND AS THE FRONT STALLS JUST
SOUTH OF THE AREA. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED
AFTER TODAY. AN AREA OF LOW PRESSURE WILL DEVELOP IN THE GULF OF
MEXICO AND CROSS THE LOCAL AREA MID WEEK. THIS LOW WILL INCREASE
WINDS OVER THE GULF WATERS...PERHAPS SUBSTANTIALLY. ADVISORY
CONDITIONS ARE LIKELY BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ACTIVATED UNTIL THE THUNDERSTORMS HAVE
PASSED YOUR AREA.

18-WOOL

In the hours before

Local storm report, Jan 11, 5:40 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 AM EST FRI JAN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HEAVY RAIN       2 E ABBEVILLE           31.57N 85.22W
01/11/2008  E0.00 INCH       HENRY              AL   EMERGENCY MNGR

            *** 1 FATAL *** AUTO ACCIDENT ON STATE HIGHWAY 10.

&&

JAMSKI
Local storm report, Jan 11, 6:20 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 AM EST FRI JAN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     PANSEY                  31.15N 85.18W
01/11/2008                   HOUSTON            AL   PUBLIC

            SEVERAL TREES DOWN ALONG U.S. HIGHWAY 84.

&&

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 5:39 AM ESTTornado WarningTAEEarly36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.